I've begun taking new vitamins a few weeks ago After


Q: I've begun taking new vitamins a few weeks ago. After a few days I also started taking 5htp. I noticed a few days after I begun taking them that my hair was shedding more than usual, but I didn't think it had anything to do with the vitamins. A couple days ago I watched a video about hair loss, and the woman in it said that high levels of vitamin A can cause a vitamin D deficiency/cause hair loss. I thought that might be the problem because I've not taken vitamins in a few years, and now I'm getting more vitamin A than I have before. But the problem is, I calculated the amount of Vitamin A I'm getting (from these vitamins alone) and it's not close to the toxic level. Could this still be a possibility, or maybe the 5htp? I can't find a reliable source that says 5htp can lead to hair loss but some people have claimed that it has.

Symptoms:  Hair shedding

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: Healthy 22 y/o female mildly overweight no medical history. Last week while running my fingers through my hair I noti...

Q: I'm 28 year old female on 40mg of isotretinoin. It's been 7 weeks, I have naturally curly hair that is very dry and s...

Q: Hello i have to take a hairfollicle test for a custody hearing tomorrow i have been clean 30 days. Before that i use...

Q: Hi, I had a question in regards to my hair loss. I am a male, 24 years of age, and have hair loss for roughly 3 years...

Q: My hair has been falling out excessively for the past few years. I have no signs or family history of MPB, but just d...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon